Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 65, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 9, 2012, 3:46 PM EDT. It took effect at Sep 9, 2012, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 3:46 PM EDT (19:46 UTC)
- In effect from
- Sep 9, 2012, 10:00 PM EDT
- Expired
- Sep 10, 2012, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
956 WHUS73 KDTX 091946 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 PM EDT SUN SEP 9 2012 ...WAVE HEIGHTS TO INCREASE AGAIN OFF OF THE NORTHERN THUMB... .SURFACE HIGH PRESSURE WILL BUILD THROUGH THE WESTERN GREAT LAKES INTO LOWER MICHIGAN OVERNIGHT. GIVEN THAT IT IS MID SEPTEMBER...THE WIND FIELD IS NOT EXPECTED TO FALL OFF COMPLETELY WITH THE BUILDING SURFACE HIGH AS REASONABLY FRESH NORTHERLY FLOW EXISTS ALOFT. MODELS KEEP A MODEST 10-15 KNOT SUSTAINED WIND OVER ALL OF THE MAIN BODY OF LAKE HURON OVERNIGHT. A LAKE AGGREGATE TROUGH IS ALSO FORECASTED TO EXTEND OUT OF LAKE ONTARIO WESTWARD THROUGH SOUTHERN LAKE HURON. THIS FEATURE WILL EVENTUALLY FORCE FLOW TO BECOME NORTHEASTERLY ACROSS THE THUMB THE LATTER HALF OF THE NIGHT...PUSHING THE WAVE TRAINS INTO THE SHORELINE OF THE NORTHERN THUMB. ISSUED A SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT SANILAC AS WAVEHEIGHTS ARE EXPECTED TO BUILD TO 3 TO 5 FEET. LHZ421-441-442-100815- /O.NEW.KDTX.SC.Y.0065.120910T0200Z-120910T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI- 346 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTH WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
116 WHUS73 KDTX 100745 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 AM EDT MON SEP 10 2012 ...WAVES WILL GRADUALLY DIMINISH THROUGH THE MORNING... .SUSTAINED 10 TO 15 KNOT NORTH-NORTHWEST WINDS NOTED IN RECENT OBSERVATIONS THIS MORNING WORKING ACROSS THE LENGTH OF LAKE HURON WILL GRADUALLY EASE TODAY AS HIGH PRESSURE WORKS INTO THE REGION. THIS WILL PROVIDE A CORRESPONDING DECREASE IN WAVE HEIGHTS ALONG THE NEARSHORE WATERS THROUGH THE DAY. SOUTHWEST WINDS WILL EMERGE ON TUESDAY AS THE HIGH SETTLES EAST. THE GRADIENT WILL STRENGTHEN WITH TIME THROUGH WEDNESDAY WITH SUSTAINED SPEEDS IN THE 10 TO 20 KNOT RANGE. HOWEVER MUCH WARMER AIR WORKING ACROSS THE MILD LAKE WATERS WILL MAINTAIN STABLE CONDITIONS AND EFFECTIVELY CONTAIN THE WIND GUST POTENTIAL. LHZ421-441-442-101400- /O.CON.KDTX.SC.Y.0065.000000T0000Z-120910T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI- 345 AM EDT MON SEP 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 11 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 14 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 1:55 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 9, 1:55 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 155 PM EDT SUN SEP 9 2012 .AVIATION... //DISCUSSION... THE FAR WESTERN EDGE OF THE UPPER LEVEL TROUGH CONTINUES TO ECLIPSE SOUTHEASTERN MICHIGAN. THUS...ENOUGH COLDER MIDLEVEL AIR EXISTS TO ALLOW FOR A FULL CUMULUS FIELD SOUTH OF FLINT. THE MIDLEVEL LAPSE RATES WILL ACT OFF SOME PASSING UPPER LEVEL DYNAMICS TO KEEP THIS CUMULUS GOING FOR THE REMAINDER OF THE AFTERNOON. IT IS POSSIBLE THAT A SHOWER COULD IGNITE SOUTH OF INTERSTATE 96 YET THIS AFTERNOON...BUT ANY DURATION WILL REMAIN VERY BRIEF. A SPRAWLING SURFACE HIGH WILL BUILD INTO THE STATE TONIGHT WHICH WILL SUPPORT QUIET WEATHER ACROSS ALL OF SOUTHEASTERN MICHIGAN TONIGHT AND MONDAY. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE BKN CEILINGS WILL BEGIN BETWEEN 4000 TO 5000 FT THIS AFTERNOON DISSIPATING PRIOR TO 00Z. && .PREV DISCUSSION...ISSUED 343 AM EDT SUN SEP 9 2012 SHORT TERM...TODAY AND TONIGHT WATER VAPOR IMAGERY SHOWS THE COMPACT SHORTWAVE OVER SOUTHERN LAKE MI STARTING TO TURN MORE ESE FROM THE MORE SOUTHERN TRACK AS IT ROUNDS THE BASE OF THE TROUGH. IT WILL BE PASSING IN CLOSE PROXIMITY TO SE MI WHICH WILL BRING A BUBBLE OF HIGHER THETA E AND ELEVATED LAPSE RATES THROUGH THE REGION INTO THE AFTERNOON. ADD IN THE DIURNAL COMPONENT AND LOW LEVEL MOISTURE OFF LAKE HURON AND WE SHOULD SEE A PERIOD OF GOOD CU GROWTH AND POSSIBLY A FEW SCATTERED/ISOLATED SHOWERS. HIGH PRESSURE WILL START BUILDING INTO THE AREA THROUGH THE DAY WHICH WILL END ANY PRECIP CHANCES IN THE LATE AFTERNOON. THE MID/UPPER LEVEL TROUGH AXIS WILL MOVE TO OUR EAST AFTER ABOUT 12Z ALLOWING HEIGHTS TO INCREASE THROUGH TONIGHT. THE SFC HIGH WILL USHER IN ANOTHER SHOT OF COOL AIR BEFORE THE MID LEVEL RIDGE WARMS US BACK UP. 850 MB TEMPS WILL BE SLIGHTLY COOLER THEN YESTERDAY BUT SKIES WILL BE CLEARING THIS EVENING LEADING TO A BIT OF SUNSHINE SO HIGH TEMPS SHOULD BE COMPARABLE TO YESTERDAY. WITH SKIES CLEARING TONIGHT AND RADIATIONAL COOLING KICKING IN...SHOULD SEE LOWS DOWN INTO LOW TO MID 40S OVERNIGHT EXCEPT NEAR THE DETROIT HEAT ISLAND. LONG TERM...MONDAY THROUGH SATURDAY RELATIVELY BENIGN WEATHER CONDITIONS WILL EXIST THROUGH MUCH OF THE UPCOMING WORK WEEK...AS A PROGRESSIVE LONGWAVE PATTERN QUICKLY ALLOWS STRONG UPPER RIDGING TO TAKE RESIDENCE ACROSS THE GREAT LAKES. THE CORRESPONDING WARMING TREND WILL INITIALLY GET OFF TO A SLOW START MONDAY. SURFACE HIGH PRESSURE ANCHORED BENEATH THE REMNANT LOWER MID LEVEL HEIGHT FIELD WILL SLOWLY DRIFT ACROSS SOUTHEAST MICHIGAN THROUGH THE DAY...LEAVING THE MIXING POTENTIAL ON THE WEAKER SIDE. THERE WILL BE A HIGHER DEGREE OF INSOLATION IN GENERAL MID LEVEL SUBSIDENCE...WHILE UPPER HEIGHTS BEGIN THE GRADUAL CLIMB AS THE MEAN TROUGH AXIS PULLS EAST. THIS WILL BUMP DAYTIME READINGS UP SLIGHTLY FROM THOSE NOTED THIS WEEKEND...HIGHS RANGING FROM LOWER 70S SOUTH TO UPPER 60S IN THE THUMB. WEAK LOW LEVEL SOUTHWEST RETURN FLOW WILL EMERGE BY MONDAY NIGHT WITH THE SURFACE RIDGE KICKING EAST. STILL LIKE THE PROSPECTS FOR SOME GOOD RADIATIONAL COOLING THOUGH...GIVEN THE DEEP DRY MID LEVELS AND CLEAR SKIES. THIS SPELLS ANOTHER MORNING WITH LOWS PREDOMINATELY IN THE MID/UPPER 40S. SUSTAINED WARM AIR ADVECTION WILL COMMENCE THROUGH THE COLUMN UNDER DEEPENING LOW LEVEL SOUTHERLY FLOW DURING THE TUESDAY/ WEDNESDAY PERIOD AS THE AREA SETTLES ON THE NORTHERN PERIPHERY OF A STRENGTHENING 590 DM RIDGE AXIS. BOTH THE GFS AND NAM PROVIDE A A FAIRLY STRONG RESPONSE AT THE 925 MB MIXING LEVEL ON TUESDAY...WITH A 24 HOUR INCREASE OF 5-7 DEGREES NOTED AT THIS HEIGHT. GIVEN THE COOL MORNING START AND STRENGTH/TIMING OF THE ADVECTIVE PROCESS...FORESEE HIGH TEMPERATURES COMING IN LATE IN THE DAY WITH SOME LOCALES /ESPECIALLY TRI-CITIES/ MAKING A RUN TOWARD 80 DEGREES. HIGHS IN THE LOWER 80S ACROSS ALL LOCATIONS EXCEPT PERHAPS THE THUMB LOOK LIKE A GOOD BET ON WEDNESDAY. UPPER RIDGE AXIS WILL EASE TOWARD THE EAST COAST THROUGH THE END OF THE WEEK IN RESPONSE TO THE INCREASING HEIGHT FALL REGION THAT EMANATES FROM A LEAD UPPER WAVE/LOW PIVOTING ACROSS CENTRAL CANADA AND THEN A SECONDARY TIGHT MID LEVEL CIRCULATION THAT DIGS INTO THE NORTHERN CONUS. GIVEN THE RIDGE POSITIONING AND OVERALL STRENGTH... THESE HEIGHT FALLS AND THE ATTENDANT COLD FRONTAL BOUNDARY WILL TAKE SOME TIME MAKING INROADS INTO THE REGION. THIS WILL LEAVE SOUTHEAST MICHIGAN FAVORABLY POSITIONED FOR CONTINUED WARM CONDITIONS ON THURSDAY...AND PERHAPS EVEN INTO FRIDAY PER THE MUCH SLOWER/ AMPLIFIED ECMWF SOLUTION. A WINDOW FOR MODEST MID LEVEL FGEN ALONG THE EASTWARD PROPAGATING COLD FRONTAL SLOPE WILL PROVIDE THE NEXT CHANCE FOR RAINFALL WITHIN THE FRIDAY/FRIDAY NIGHT PERIOD. COOLER POST-FRONTAL CONDITIONS FOR NEXT WEEKEND. MARINE... COMPACT LOW PRESSURE SYSTEM WILL PASS ACROSS THE SOUTHERN LAKES THIS MORNING LEADING TO A SLIGHT CHANCE OF LIGHT RAIN SHOWERS INTO THE AFTERNOON. THE STILL DEEPENING LOW OVER QUEBEC COMBINED WITH HIGH PRESSURE BUILDING IN FROM OUR WEST WILL KEEP WINDS NORTHWESTERLY THROUGH THE DAY. THOUGH WIND GUSTS SHOULD ONLY REACH TO AROUND 20 KNOTS...RESULTING WAVES PILING UP ALONG THE LAKE HURON SHORELINE WILL WARRANT CONTINUED SMALL CRAFTS THIS MORNING. ADDITIONAL SMALL CRAFTS MAY BE NEEDED TONIGHT AS WINDS TURN MORE TO THE NORTH FROM NW WHICH MAY PUSH THE HIGHER WAVES BACK ONSHORE. AREA OF HIGH PRESSURE WILL LEAD TO IMPROVED MARINE CONDITIONS FOR THE START OF THE WEEK. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....CB SHORT TERM...DRK LONG TERM....MR MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 9, 4:00 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EDT SUN SEP 9 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 AM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-100815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 AM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING FOR THE NEARSHORE WATERS OF LAKE HURON INCLUDING OUTER SAGINAW BAY. SEE THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.